advertisement
Question
Posted by: Maggie | 2008/01/13

DIABETIC SYMPTOMS?

i AM A 46YR OLD WOMAN WHO HAS BEEN DIAGNOSED WITH DIABETES 2. Weigh in at around 115kgs and seem unable to loose any of it. I am having spells of sweating and find this very embarassing. Could this be as a result of my glucose levels being too high? My doctor has prescribed Glocuphage and Diamicron to help control my blood sugar, but I am a bit confused as to when I should be taking these. I am currently taking all medication in the morning when I wake up and in the evening before I go to bed. Please note that my thyroid was removed a few years ago and as a result I am on Eltroxin. I have also been diagnosed with depression and would like to know how and if this affects my diabetes.
Is an Endocrinologist the answer?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Maggie
I am sorry to hear about this complex set of conditions that you are having to face. I agree that you do need to see an Endocrinologist to assist you with working out which medication you need to take, in what dosages and when. The spells of sweating could be due to a number of factors such as the type 2 diabetes, your weight, the medications or even possibly the onset of menopause. Therefore it would be very valuable to consult an Endocrinologist. I would also urge you to consult a clinical dietitian, because the correct diet is one of the most important factors in treatment. Visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area. The dietitian will take your type 2 diabetes, medications and other conditions such as overweight, into account when working out a diet for you, which will be based on foods with a low glycaemic index (GI). Click on 'Diet' and 'Weight loss' and 'The right approach' and read the articles on the GI. Also click on ‘Food as Medicine' on the Diet Site and then on ‘Type 2 diabetes'. When you have sorted out your medications and started to lose weight, you can consider doing exercise every day - for example, going for a gentle walk for about 30 min a day. As you get fitter you can increase how far and fast you walk. Exercise can assist with weight loss, improve your blood sugar and insulin levels and even counteract depression, so it is a valuable tool that you can use to turn your life around.
Holding thumbs that you get this situation sorted out.
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement